RSS feeds allow Web site content to be gathered via feed reader software. Click the subscribe link to obtain the feed URL for this page. The feed will update when new content appears on this page.

Harvard Medical School

A collection of news and information related to Harvard Medical School published by this site and its partners.

Top Harvard Medical School Articles

Displaying items 34-44
  • Are expired medications still safe?

    Are expired medications still safe?
    It is 2 a.m. and that cough and stuffy nose you have been battling is still keeping you up. You reach for the nighttime cold relief medicine only to find it expired a few months ago. If you take a dose to ease your symptoms, will you be putting yourself...
  • The Medicine Cabinet: Depression - or medicines to treat it - can trigger sweet cravings

    ByMichael Craig Miller, M.D. Q: I'm a 50-year-old female with a long history of depression. I recently developed an uncontrollable craving for sweets. This has increased my weight. Is it my depression or my medicine? A: You're right to wonder about...
  • Fall vaccination roundup: Consider protection against flu, shingles, pneumonia and tetanus

    Source: Harvard Health Letter Now that autumn has arrived coming, it's time to prepare for your annual flu shot. But are there other shots you should consider to maintain good health? "It's worth reviewing the recommended immunizations with your primary...
  • Lose weight with reduced calorie Mediterranean-style diet

    Q: I need to lose at least 20 pounds, probably more. I hear so many conflicting ideas about the best diet. What do you suggest? A: In terms of weight loss, no diet comes out as the overwhelming winner. A recent study did suggest that low carb beats low...
  • Sleeping seven to eight hours a night linked to taking fewer sick days

    NEW YORK (Reuters Health) - Adults who say they sleep between seven and eight hours per night miss fewer work days due to sickness than others, according to a Finnish study. The researchers calculate that if insomnia, apnea and other kinds of sleep...
  • The Medicine Cabinet-Ask the Harvard Experts: Mood changes common when quitting smoking

    Q: I started taking Chantix seven days ago. I also take an antidepressant. I've noticed a subtle decline in mood. Is it the Chantix or an interaction between the Chantix and the antidepressant? A: There is good evidence that Chantix -- the generic name...
  • You may -- or may not -- need extra potassium while taking a diuretic

    Q: I've started retaining extra fluid. My doctor just prescribed Lasix. Do I need to take extra potassium? A: Lasix is an example of a loop diuretic. Doctors most often prescribe this type of water pill for people who retain a lot of water. Usually the...
  • The Medicine Cabinet-Ask the Harvard Experts: Start slowly when launching an exercise program at 66

    Q: I'm a 66-year-old man. My doctor told me I need to exercise more to maintain good health. What's the best exercise for a man my age? How often should I do it? What symptoms should I watch out for? A: Great to hear that you're taking your doctor's...
  • EatingWell: Don't let diabetes stop you from exercising

    It's a message you hear everywhere: Exercise is one of the most important things you can do to control your diabetes. It's also a catch-22: Controlling diabetes can be so exhausting that some days just leaving the house feels like climbing a mountain....
  • Objects That Comfort, Actions That Console: Coping With Loss Over The Centuries

    Objects That Comfort, Actions That Console: Coping With Loss Over The Centuries
    Confronted with tragedy, we reach for objects that might steady us, tangible reminders of a loved one we've lost, the consoling beauty of a flower or an angel's face, an old shirt with a familiar scent, a stuffed bear's soft and fuzzy comfort. We seek...
  • Pinpointing the cause of hives and effective treatment can be tough

    Q: I have hives that keep recurring. This has now been happening for more than two months. My doctor and I can't find a reason. I've tried changing my diet. I take an antihistamine every four hours without relief. What else can I do? A: Recurrent hives...